Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 201, NWS Springfield, MO

May 3, 2006Camden County, Morgan County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 3, 2006, 8:41 AM CDT for Camden County, Morgan County, Missouri. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 3, 2006, 8:41 AM CDT (13:41 UTC)
Expired
May 3, 2006, 9:20 AM CDT
In force
39 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

Counties Camden County, MO, Morgan County, MO

The radar

The Springfield radar (KSGF), 118 km from the middle of the area, began a volume at 13:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 3, 9:05 AM CDTHAIL 0.75Sunrise Beach, MO
May 3, 9:10 AM CDTHAIL 0.88Village Of Four Seasons, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 1.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2006-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1602 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2006-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1602 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1017 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 031341
SVRSGF
MOC029-141-031430-
/O.NEW.KSGF.SV.W.0201.060503T1341Z-060503T1430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
841 AM CDT WED MAY 3 2006

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORGAN COUNTY IN CENTRAL MISSOURI.
  CAMDEN COUNTY IN CENTRAL MISSOURI.

* UNTIL 930 AM CDT.

* AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 15
  MILES NORTHWEST OF MACKS CREEK...OR 15 MILES SOUTHEAST OF WARSAW...
  AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR LAURIE BY 900 AM CDT.
  NEAR VILLAGE OF FOUR SEASONS BY 915 AM CDT.

THE TOWNS OF BARNUMTON...PURVIS...HURRICANE DECK...SUNRISE BEACH AND
ROCKY MOUNT ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

LAT...LON 3826 9308 3811 9309 3810 9271 3845 9273

$$

RUNNELS
3 follow-up statements
000 
WWUS53 KSGF 031351
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
848 AM CDT WED MAY 3 2006

MOC029-141-031430-
/O.CON.KSGF.SV.W.0201.000000T0000Z-060503T1430Z/
CAMDEN MO-MORGAN MO-
848 AM CDT WED MAY 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MORGAN AND
CAMDEN COUNTIES UNTIL 930 AM CDT...

AT 845 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A PAIR OF SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS 
WERE LOCATED 10 MILES SOUTHWEST OF GRAVOIS MILLS IN SOUTHWEST MORGAN 
COUNTY AND 5 MILES NORTH OF CLIMAX SPRINGS IN NORTHWEST CAMDEN 
COUNTY.   BOTH STORMS WERE MOVING EAST AT 35 MPH.

THESE SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF 
NORTHWESTERN CAMDEN AND SOUTHERN MORGAN COUNTIES...INCLUDING THE 
TOWNS OF GRAVOIS MILLS AND ROCKY MOUNT.

BOATERS ON THE WESTERN SECTION OF LAKE OF THE OZARKS SHOULD BE ALERT 
FOR THESE STORMS AND SEEK SAFE HARBOR AS THEY APPROACH.

LAT...LON 3826 9308 3811 9309 3810 9271 3845 9273

$$

RUNNELS
000 
WWUS53 KSGF 031407
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
905 AM CDT WED MAY 3 2006

MOC029-141-031430-
/O.CON.KSGF.SV.W.0201.000000T0000Z-060503T1430Z/
CAMDEN MO-MORGAN MO-
905 AM CDT WED MAY 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MORGAN AND
CAMDEN COUNTIES UNTIL 930 AM CDT...

AT 900 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL 
AND GUSTY WINDS. THESE STORMS EXTENDED FROM SOUTHEAST OF VERSAILLES 
TO SOUTH OF LAURIE...AND WERE MOVING EAST AT 35 MPH.

AT 905 AM PENNY SIZE HAIL WAS REPORTED AT SUNRISE BEACH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN
CAMDEN AND SOUTHEASTERN MORGAN COUNTIES.

BOATERS ON LAKE OF THE OZARKS SHOULD SEEK SAFE HARBOR AS THE STORM 
APPROACHES. 

LAT...LON 3826 9298 3813 9292 3816 9264 3839 9270

$$

RUNNELS
000 
WWUS53 KSGF 031420
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
915 AM CDT WED MAY 3 2006

MOC029-141-031425-
/O.CAN.KSGF.SV.W.0201.000000T0000Z-060503T1430Z/
CAMDEN MO-MORGAN MO-
918 AM CDT WED MAY 3 2006

...THE SEVERE THUNDERSTORM WARNING FOR MORGAN AND CAMDEN COUNTIES HAS
BEEN CANCELLED...

AT 909 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED SLIGHTLY AS 
THEY MOVED EAST INTO WESTERN MILLER COUNTY.

THE STORMS ARE STILL CAPABLE OF PRODUCING UP TO NICKEL SIZE HAIL AND 
GUSTY WINDS AS THEY MOVE THROUGH THE ELDON...OSAGE BEACH AND 
TUSCUMBIA AREAS. 

LAT...LON 3826 9298 3813 9292 3816 9264 3839 9270

$$

RUNNELS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 3:01 AM CDT, 5 hours 40 minutes earlier.

Area forecast discussion, May 3, 3:01 AM CDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
301 AM CDT WED MAY 3 2006

.DISCUSSION...

SHORT TERM DISCUSSION (TODAY THROUGH FRIDAY)...

MCS ACTIVITY HAS BEEN CONFINED TO EASTERN OKLAHOMA AND NORTH CENTRAL
KANSAS EARLY THIS MORNING...WHERE LOW LEVEL BOUNDARIES HAVE AIDED
CONVECTION. OUR AREA WAS LIKELY STABILIZED SOMEWHAT BY OUTFLOW
FROM TUESDAY AFTERNOON MCS OVER EASTERN OK.

ANOTHER BATCH OF SCATTERED STORMS HAS DEVELOPED OVER NORTH CENTRAL
MISSOURI WITHIN THE NORTHEAST QUADRANT OF AN 850 MB THETA E AXIS.
THIS AREA OF CONVECTION LOOKS LIKE IT WILL BUILD SOUTHEAST INTO OUR
NORTHEAST COUNTIES BRIEFLY DURING THE EARLY MORNING. OTHERWISE
EXPECT MAIN SHOW FOR OUR AREA TO BE WITH MCS ALONG THE LEADING EDGE
OF AN APPROACHING COLD FRONT CURRENTLY EXTENDING FROM LINCOLN TO
SALINA.

CERTAINLY DO NOT WANT TO LOWER POPS TOO MUCH WITH MOIST AXIS AND
COLD FRONT APPROACHING TODAY. HOWEVER HAVE TRIMMED BACK POPS FOR THE
MORNING...WITH MAINLY LIKELY POPS GOING INTO THE AFTERNOON.
INCREASING CLOUD COVER SHOULD KEEP TEMPERATURES DOWN SEVERAL DEGREES
FROM YESTERDAY/S VALUES...ESPECIALLY OVER OUR WESTERN ZONES...WHERE
CONVECTIVE CLOUD DEBRIS WILL HAVE GREATEST IMPACT.

FOR TONIGHT WILL KEEP PRECIP GOING THROUGH TONIGHT AS COLD FRONT
TRAVERSES THE AREA. VERTICAL WIND SHEAR STILL LOOKS PRETTY
WEAK...HOWEVER STILL SEE HEAVY RAINFALL AND HAIL POTENTIAL AS PWATS
INCREASE TO OVER 1.25 INCHES...K INDICES EXCEED 30 AND CAPES
APPROACH 2000 J/KG.

COLD FRONT SLOWS TO A CRAWL OVER NORTHERN ARKANSAS AND SOUTHEAST OK
ON THURSDAY AS UPPER FLOW BECOMES MORE PARALLEL TO THE FRONT. WILL
CARRY HIGHEST POPS ALONG THE SOUTHERN BORDER COUNTIES THROUGH
THURSDAY AND INTO FRIDAY. PWATS REMAIN WELL OVER AN INCH...SO EXPECT
HEAVY RAIN/FLOOD POTENTIAL TO CONTINUE MAINLY SOUTH OF HIGHWAY 60.

TERRY
&&

PREVIOUS LONG TERM DISCUSSION (SATURDAY THROUGH TUESDAY)...

MED RANGE GUIDANCE AND ENSEMBLES ARE IN GENERALLY AGREEMENT DURING
THIS TIME FRAME. SHORTWAVE RIDING WILL BRIEFLY BUILD IN JUST IN TIME
FOR THE WEEKEND BEFORE ANOTHER TROUGH APPROACHES BY THE BEGINNING OF
NEXT WEEK. SFC HIGH PRESSURE WILL BE IN CONTROL SATURDAY INTO
SUNDAY. BELOW AVERAGE...BUT PLEASANT... TEMPS ARE ON TAP WITH LOWS
MAINLY IN THE 40S (A FEW UPPER 30S NOT OUT OF THE REALM OF
POSSIBILITY) AND HIGHS MAINLY IN THE 60S. BY MONDAY...A DISTURBANCE
WILL APPROACH FROM THE WEST. TIMING/STRENGTH OF THIS FEATURE UP TO
DEBATE THIS EARLY IN THE GAME...PARTICULARLY GIVEN INCREASING
ENSEMBLE SPREAD. THUS HAVE INTRODUCED LOW END POPS AND RETURNED
TEMPS TO NEAR AVERAGE.

GAGAN

&&

.AVIATION...

FOR THE 12Z TAFS...WILL CONTINUE TO BACK TIMING ON CONVECTION FROM
THE 06Z TAFS. COLD FRONT IN EAST CENTRAL KANSAS APPEARS TO BE
SLOWING SOMEWHAT. LOOKS LIKE SOUTHERN MISSOURI STABILITY IS BEING
IMPACTED SOME BY MCS IN EASTERN OKLAHOMA THIS MORNING AS WELL.
STARTING TO SEE SOME LIGHTNING STRIKES UP AROUND KMCI...BUT THAT
SHOULD ONLY REACH INTO CENTRAL MISSOURI THIS MORNING. SO WILL MOST
LIKELY BACK TIMING FOR CONVECTION TO GET GOING DOWN THIS WAY UNTIL
AFTERNOON. WILL PROBABLY TWEAK TAFS TO GO PREDOMINANT SHOWERS WITH
SOME TEMPO TSTMS. ONCE SHOWERS GET GOING...CEILINGS SHOULD BECOME
PREDOMINANTLY MVFR...SO WILL KEEP WITH CEILINGS OF 1000 TO
2000 FEET EXPECTED AND VISIBILITIES.

CLAYCOMB

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, May 3, 5:26 AM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
526 AM CDT WED MAY 3 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
526 AM CDT WED MAY 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF
  GOLF BALLS...WIND GUSTS TO 50 MPH AND TORRENTIAL RAINFALL.

  AREAS AFFECTED AND TIMING:

  ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH TONIGHT.

  DISCUSSION:

  THUNDERSTORMS WILL DEVELOP AHEAD AND ALONG A COLD FRONT THAT
  WILL MOVE ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT.
  ATMOSPHERIC INSTABILITY ACROSS THE AREA WILL BE SUFFICIENT FOR
  STORMS TO PRODUCE LARGE HAIL...UP TO THE SIZE OF GOLF BALLS.
  ALSO...MOISTURE CONTENT OF THE AIRMASS OVER THE REGION WILL
  ALLOW THUNDERSTORMS TO PRODUCE LOCALLY HEAVY RAINFALL WHICH
  COULD LEAD TO FLOODING OF LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY AND FRIDAY AS
  THE COLD FRONT STALLS NEAR THE ARKANSAS BORDER...AND INTERACTS
  WITH SEVERAL UPPER LEVEL DISTURBANCES.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE OUTLOOK AREA THIS
  AFTERNOON AND TONIGHT.

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY

In the hours before

Special weather statement, May 3, 4:33 AM CDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
433 AM CDT WED MAY 3 2006

MOZ097-106-031030-
HOWELL-OREGON-
433 AM CDT WED MAY 3 2006

...SIGNIFICANT WEATHER ALERT FOR HOWELL AND OREGON COUNTIES UNTIL 530
AM CDT...

AT 428 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF WEST PLAINS...AND MOVING
NORTHEAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

GCC
Local storm report, May 3, 5:45 AM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 AM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     HAIL             2 S WEST PLAINS         36.70N 91.85W
05/03/2006  E0.75 INCH       HOWELL             MO   LAW ENFORCEMENT

            ALONG HIGHWAY 17 SOUTH OF WEST PLAINS

&&

GCLAYCOM
Local storm report, May 3, 8:26 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
826 AM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 AM     HAIL             FRISTOE                 38.12N 93.28W
05/03/2006  E0.88 INCH       BENTON             MO   LAW ENFORCEMENT

            NICKEL SIZE HAIL REPORTED ALONG HIGHWAY 65

&&

SCHULTZ
Special weather statement, May 3, 8:28 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
828 AM CDT WED MAY 3 2006

MOZ055-056-069-031430-
BENTON-CAMDEN-MORGAN-
828 AM CDT WED MAY 3 2006

...SIGNIFICANT WEATHER ALERT FOR BENTON...CAMDEN AND MORGAN COUNTIES
UNTIL 930 AM CDT...

AT 819 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHEAST OF WARSAW...AND MOVING EAST AT
40 MPH.

THIS STORM WILL BE...
  NEAR LAURIE BY 850 AM CDT.
  NEAR VILLAGE OF FOUR SEASONS BY 900 AM CDT.
  6 MILES NORTH OF OSAGE BEACH BY 905 AM CDT.

NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

JLT

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 12:14 PM CDTSevere Thunderstorm WarningSGFDent61 min
May 3, 12:42 PM CDTSevere Thunderstorm WarningSGFHowell63 min
May 3, 12:46 PM CDTTornado WarningSGFDent22 min
May 3, 12:57 PM CDTSevere Thunderstorm WarningSGFOregon63 min
May 3, 12:59 PM CDTSevere Thunderstorm WarningSGFShannon76 min
May 3, 1:04 PM CDTSevere Thunderstorm WarningSGFPolk36 min
May 3, 1:20 PM CDTSevere Thunderstorm WarningSGFDallas57 min
May 3, 1:40 PM CDTTornado WarningSGFOregon65 min
May 3, 1:44 PM CDTFlash Flood WarningSGFShannon6 hr
May 3, 1:57 PM CDTSevere Thunderstorm WarningSGFHowell43 min
May 3, 2:15 PM CDTFlash Flood WarningSGFOregon6 hr
May 3, 2:33 PM CDTFlash Flood WarningSGFHowell6 hr
May 3, 3:33 PM CDTTornado WarningSGFVernon72 min
May 3, 4:19 PM CDTSevere Thunderstorm WarningSGFTexas56 min
May 3, 6:22 PM CDTTornado WarningSGFBarton, Vernon53 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.